MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1802A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned, used device found the tip broken from the driver.The broken tip of the driver was not returned for evaluation.This is a technique dependent device and the most likely cause of the suspected failure is user related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the device.The device released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised: inspect the instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of the device minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.When removing the driver from the pilot hole, pull drive straight out.Do not rotate or oscillate driver about its axis or breakage of the driver tip and/or anchor may result.
 
Event or Problem Description
It was reported on 29jan2018 that during a bankart procedure the anchor was pulled out with the y1802a, y-knot flex 1.8 mm all-suture anchor with two #2 (5 metric) hi-fi sutures (1 white/black and 1 blue), driver.This procedure took place on (b)(6) 2017.After the device was returned the evaluation found that the tip of the driver was broken and the broken fragment had not been returned with the driver.Upon notification a request to the user facility, via the country contact, found that the driver had been broken during the procedure and the fragment was retrieved from the surgical site using a grasper device.This report is raised on the basis of a device malfunction with a potential for injury with reoccurrence since the driver tip broke in the surgical site and had to be retrieved.

Brand Name
Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773
MDR Report Key7385758
Report Number1017294-2018-00041
Device Sequence Number1030429
Product Code MBI
UDI-Device Identifier10845854041796
UDI-Public(01)10845854041796(17)220827(30)1(10)861839
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/27/2022
Device Catalogue NumberY1802A
Device Lot Number861839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Initial Report FDA Received Date03/30/2018
Patient Sequence Number1
Patient Age23 YR